Alert archive / Minnesota / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 145, NWS Twin Cities, MN

August 10, 2023Blue Earth County, Brown County, Watonwan County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 10, 2023, 11:01 PM CDT for Blue Earth County, Brown County, Watonwan County, Minnesota. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2023, 11:01 PM CDT (04:01 UTC)
Expired
Aug 10, 2023, 11:45 PM CDT
In force
44 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blue Earth County, MN, Brown County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 11:10 PM CDTTSTM WND DMGNew Ulm, MNDispatch relayed report of tree down in the city of New Ulm.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 7:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2023-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2023-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WUUS53 KMPX 110401
SVRMPX
MNC013-015-165-110445-
/O.NEW.KMPX.SV.W.0145.230811T0401Z-230811T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1101 PM CDT Thu Aug 10 2023

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Brown County in south central Minnesota...
  Western Blue Earth County in south central Minnesota...
  Watonwan County in south central Minnesota...

* Until 1145 PM CDT.

* At 1101 PM CDT, a severe thunderstorm was located near Hanska, or 8
  miles south of New Ulm, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Courtland around 1105 PM CDT.
  Madelia around 1110 PM CDT.
  Lake Crystal around 1120 PM CDT.

Other locations in the path of this severe thunderstorm include
Vernon Center and Good Thunder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4409 9480 4438 9456 4434 9447 4427 9441
      4426 9433 4422 9422 4420 9422 4420 9414
      4416 9406 4417 9401 4419 9401 4418 9399
      4385 9411 4385 9453
TIME...MOT...LOC 0401Z 295DEG 34KT 4418 9445 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JRB
2 follow-up statements
005 
WWUS53 KMPX 110423
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1123 PM CDT Thu Aug 10 2023

MNC013-015-165-110445-
/O.CON.KMPX.SV.W.0145.000000T0000Z-230811T0445Z/
Brown MN-Blue Earth MN-Watonwan MN-
1123 PM CDT Thu Aug 10 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN BROWN...WESTERN BLUE EARTH AND WATONWAN COUNTIES...

At 1123 PM CDT, a severe thunderstorm was located near Lake Crystal,
or 14 miles southeast of New Ulm, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated, along with a measured gust of 56 mph at 
         New Ulm earlier.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Lake Crystal and Good Thunder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4409 9480 4438 9456 4434 9447 4427 9441
      4426 9433 4422 9422 4420 9422 4420 9414
      4416 9406 4417 9401 4419 9401 4418 9399
      4385 9411 4385 9453
TIME...MOT...LOC 0423Z 294DEG 28KT 4413 9430 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

JRB
173 
WWUS53 KMPX 110441
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1141 PM CDT Thu Aug 10 2023

MNC013-015-165-110451-
/O.EXP.KMPX.SV.W.0145.000000T0000Z-230811T0445Z/
Brown MN-Blue Earth MN-Watonwan MN-
1141 PM CDT Thu Aug 10 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN...WESTERN
BLUE EARTH AND WATONWAN COUNTIES WILL EXPIRE AT 1145 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Minnesota.

LAT...LON 4409 9480 4438 9456 4434 9447 4427 9441
      4426 9433 4422 9422 4420 9422 4420 9414
      4416 9406 4417 9401 4419 9401 4418 9399
      4385 9411 4385 9453
TIME...MOT...LOC 0441Z 295DEG 34KT 4407 9412 

$$

JRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:29 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 10, 7:29 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
729 PM CDT Thu Aug 10 2023

.UPDATE...
Issued at 650 PM CDT Thu Aug 10 2023

Updated to include 00z aviation discussion below.

&&

.DISCUSSION...(This evening through Thursday)
Issued at 230 PM CDT Thu Aug 10 2023

KEY MESSAGES:

- Thunderstorms likely tonight. Severe thunderstorms capable of
  damaging wind possible from western Minnesota into the Twin Cities
  metro/

- Isolated severe thunderstorms capable of damaging wind & large
  hail possible Friday afternoon across eastern Minnesota & western
  Wisconsin.

A decaying band of showers continues to move eastwards across
Minnesota into western Wisconsin this afternoon, generated by weak
ascent aloft by an increasing low-level jet. To the west of this band
of clouds/showers, clear skies & increasing dew points will allow for
an unstable atmosphere to develop by late afternoon across the
eastern Dakotas & western Minnesota with surface-based CAPE values
near 3000 J/kg. Severe thunderstorms are expected to develop by this
evening across the Dakotas where the surface forcing is strongest,
with these thunderstorms expected to quickly merge into a line of
thunderstorms. This line of storms is expected to enter western
Minnesota around 8-9 PM, reach the Twin Cities metro around midnight,
& then continue across Wisconsin through the overnight hours. The
potential for damaging wind gusts with these storms is most likely
across western Minnesota, but they are expected to weaken as they
move farther east into Minnesota & into an environment with
decreasing instability. Thus, the threat for damaging winds is lower
across eastern Minnesota & the Twin Cities metro tonight compared to
western & central MN, but certainly can not be ruled out if the line
of storms is able to maintain its intensity. Rainfall with the
storms will likely be heavy, especially across western MN, but the
amounts will be limited by the relatively fast storm motions. Areas
of western Minnesota where the storms are strongest could see
amounts around 1-1.5", while amounts taper down more to 0.1-0.25"
across western Wisconsin & eastern Minnesota when the storms will
likely have dissipated.

ANy lingering rain will be east of the area by shortly after sunrise,
with residual cloud cover expected to clear out through the morning.
This will allow the atmosphere to destabilize by the afternoon, with
1000-2000 J/kg of surface-based CAPE developing across MN & western
WI. Deep shear values will also be seasonally strong as a jetstreak
aloft & surface low pass over the region, providing plenty of
kinematic support for organized strong to severe thunderstorms. The
deep shear vectors are largely unidirectional through the atmosphere
but still oriented perpendicular to the surface forcing boundary,
meaning that storms will remain fairly discrete & a few could become
supercells, but they likely will not exhibit a lot of low- level
rotation. Hi- resolution models generally depict a few well-defined &
intense updraft helicity tracks when looking in the mid-levels (2-5
km), but little or nothing when looking in the low levels (0-2 km).
This supports the general idea that large hail (potentially golf
ball sized or larger) & a few damaging wind gusts are the primary
threats with the strongest storms, while the chance for tornadoes
looks low owing to the weak low-level shear/helicity & very high LCL
heights (cloud bases). The most-likely area for storms to develop
tomorrow afternoon still depends on how fast skies clear out tomorrow
morning & where the surface boundary will be by mid to late-
afternoon when instability will be highest for storms to initiate.
This generally appears to be across the eastern half of Minnesota
(east of a line stretching through Mankato & St. Cloud) with storms
developing by 3-4 PM. Thunderstorms will continue into western
Wisconsin during the evening, with thunderstorms mostly east of the
area by 9-10 PM. Brief heavy downpours will accompany any
thunderstorms, but precipitation amounts will be localized & likely
not more than 0.5-1.00".

Saturday's weather looks quiet but ensemble & deterministic guidance
continues to highlight a good chance for widespread rain Sunday into
Monday, as a strong shortwave deepens into an upper-level low over
the region. The threat for heavy rain does not appear likely at this
time but the NBM does indicate a 30-50% chance for >1" of rain over
the area, meaning there is a good chance that most see locations see
at least some beneficial rainfall Sunday into Monday. Beyond Monday,
temperatures look to be generally cooler than normal as lower
heights aloft persist into next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 650 PM CDT Thu Aug 10 2023

Still expecting a complex of thunderstorms to move into western MN
from activity currently developing over the eastern Dakotas, then
continue eastward through this evening into the early morning hours,
impacting central-eastern MN into western WI. Most short-term models
have the convection impacting all terminals so have included TEMPO
groups of IFR-visibility and MVFR-ceiling conditions for TSRA at all
sites, along with strong winds indicative of the potential for the
storms to possibly be strong-severe. Some MVFR ceilings are then
possible thru the remainder of the pre-dawn hours. Another round of
precipitation looks likely Friday afternoon. Have included additional
TEMPO groups to account for that timing but have held off the mention
of TS/CB at this point to await better clarification on model
projection.

KMSP...VFR to start but will look for thunderstorms to impact the
terminal in the 04z-08z timeframe. That's not to say that there will
be a solid 4hrs of TSRA but that the window is a 4hr window, during
which time the storms will move through but still some uncertainty
should additional mesoscale/microscale development occur in front of
or behind the main line. The activity will be to the east of MSP by
the early morning hours, with a break from precipitation until Friday
afternoon.

/OUTLOOK FOR KMSP/
Sat...VFR. Wind NW 10-15kts.
Sun...VFR/MVFR, with -TSRA/SHRA likely. Wind S 5-10kts becoming W
15-20kts. Mon...VFR. Wind NW 15-25kt with higher gusts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

UPDATE...JPC
DISCUSSION...ETA
AVIATION...JPC
Hazardous weather outlook, Aug 10, 2:49 PM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
249 PM CDT Thu Aug 10 2023

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
112000-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
249 PM CDT Thu Aug 10 2023

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Thunderstorms are expected to move into western Minnesota around
6 to 7 PM, move eastward overnight, and weaken as they approach
Wisconsin. A few severe storms are possible, the main threat is
damaging wind.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday afternoon/evening, scattered to numerous thunderstorms
will redevelop, with higher chances north of I-94 and east of
I-35. Some storms may be severe with large hail and damaging
winds.

There is another chance of thunderstorms Sunday and Sunday
evening, severe weather could be possible, but there is more
uncertainty with this event.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

jrb

In the hours before

Special weather statement, Aug 10, 10:15 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1015 PM CDT Thu Aug 10 2023

MNZ065>067-073-110400-
McLeod MN-Sibley MN-Renville MN-Redwood MN-
1015 PM CDT Thu Aug 10 2023

...Strong thunderstorms will impact portions of western Sibley,
northeastern Redwood, southwestern McLeod and eastern Renville
Counties through 1100 PM CDT...

At 1015 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Hector to Franklin. Movement
was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Hector around 1020 PM CDT.
  Buffalo Lake around 1025 PM CDT.
  Fairfax around 1030 PM CDT.
  Stewart around 1035 PM CDT.

Other locations in the path of these storms include Gibbon, Brownton,
Winthrop and Lafayette.

This includes U.S. Highway 212 between mile markers 85 and 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central, central and southwestern Minnesota.

&&

LAT...LON 4446 9474 4446 9480 4449 9484 4449 9503
      4483 9480 4482 9421 4445 9440 4445 9473
TIME...MOT...LOC 0315Z 271DEG 34KT 4482 9472 4456 9490

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TDH
Local storm report, Aug 10, 10:18 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1018 PM CDT Thu Aug 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     Tstm Wnd Gst     1 SSE North Redwood     44.55N 95.08W
08/10/2023  M48 MPH          Redwood            MN   ASOS

            ASOS station KRWF Redwood Falls AP.

&&

TDH
Special weather statement, Aug 10, 10:33 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1033 PM CDT Thu Aug 10 2023

MNZ073>075-082-110430-
Brown MN-Watonwan MN-Nicollet MN-Redwood MN-
1033 PM CDT Thu Aug 10 2023

...A strong thunderstorm will impact portions of Redwood, Brown,
northwestern Watonwan and northwestern Nicollet Counties through 1130
PM CDT...

At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan, or 16 miles southeast of Redwood Falls, moving east at 35
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Sleepy Eye around 1050 PM CDT.

Other locations in the path of this storm include New Ulm.

This includes the following highways...
 U.S. Highway 14 between mile markers 53 and 101.
 U.S. Highway 71 between mile markers 52 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central, central and southwestern Minnesota.

&&

LAT...LON 4407 9486 4411 9487 4411 9501 4413 9510
      4420 9510 4419 9535 4421 9543 4464 9534
      4460 9512 4457 9509 4452 9488 4446 9480
      4445 9439 4403 9470
TIME...MOT...LOC 0333Z 280DEG 30KT 4434 9492

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JRB
Special weather statement, Aug 10, 10:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1037 PM CDT Thu Aug 10 2023

MNZ059-066-068-110415-
McLeod MN-Carver MN-Wright MN-
1037 PM CDT Thu Aug 10 2023

...A strong thunderstorm will impact portions of southwestern Wright,
eastern McLeod and western Carver Counties through 1115 PM CDT...

At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Dassel, or 8 miles northeast of Hutchinson, moving
east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Cokato and Silver Lake around 1040 PM CDT.
  Winsted and Howard Lake around 1050 PM CDT.

Other locations in the path of this storm include Montrose,
Watertown, Delano and Rockford.

This includes the following highways...
 U.S. Highway 12 between mile markers 117 and 140.
 U.S. Highway 212 between mile markers 114 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central Minnesota.

&&

LAT...LON 4471 9427 4485 9423 4516 9422 4515 9372
      4509 9373 4506 9377 4490 9377 4489 9374
      4481 9374 4471 9381
TIME...MOT...LOC 0337Z 266DEG 38KT 4499 9427

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRB
Special weather statement, Aug 10, 10:40 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1040 PM CDT Thu Aug 10 2023

MNZ067-075-110430-
Sibley MN-Nicollet MN-
1040 PM CDT Thu Aug 10 2023

...A strong thunderstorm will impact portions of Sibley and Nicollet
Counties through 1130 PM CDT...

At 1040 PM CDT, trained weather spotters reported a strong
thunderstorm near Gibbon, or 19 miles north of New Ulm, moving east
at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Winthrop around 1045 PM CDT.
  Gaylord around 1055 PM CDT.

Other locations in the path of this storm include Arlington, Le Sueur
and Henderson.

This includes the following highways...
 U.S. Highway 14 between mile markers 110 and 130.
 U.S. Highway 169 between mile markers 56 and 58, and between mile
markers 61 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and central Minnesota.

&&

LAT...LON 4420 9414 4420 9424 4434 9447 4463 9432
      4464 9426 4471 9425 4471 9389 4468 9389
      4467 9377 4463 9377 4459 9389 4451 9388
      4439 9396 4434 9393 4426 9403 4417 9401
      4416 9406
TIME...MOT...LOC 0340Z 284DEG 36KT 4459 9445

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRB
Special weather statement, Aug 10, 11:00 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1100 PM CDT Thu Aug 10 2023

MNZ074-082-083-110445-
Brown MN-Blue Earth MN-Watonwan MN-
1100 PM CDT Thu Aug 10 2023

...A strong thunderstorm will impact portions of southeastern Brown,
western Blue Earth and Watonwan Counties through 1145 PM CDT...

At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hanska, or 8 miles south of New Ulm, moving southeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated, also measured 39 mph wind gust in New Ulm.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Courtland around 1105 PM CDT.
  Madelia around 1110 PM CDT.

Other locations in the path of this storm include Lake Crystal,
Vernon Center and Good Thunder.

This includes the following highways...
 U.S. Highway 14 between mile markers 102 and 103.
 U.S. Highway 169 between mile markers 26 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Minnesota.

&&

LAT...LON 4395 9479 4434 9447 4427 9441 4426 9433
      4421 9424 4422 9422 4420 9422 4420 9414
      4416 9406 4417 9401 4419 9401 4418 9399
      4385 9411 4384 9452
TIME...MOT...LOC 0359Z 296DEG 34KT 4419 9448

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:01 PM CDTSpecial Weather StatementMPXStevens29 min
Aug 10, 8:16 PM CDTSpecial Weather StatementMPXLac qui Parle44 min
Aug 10, 8:30 PM CDTSpecial Weather StatementMPXSwift30 min
Aug 10, 8:59 PM CDTSpecial Weather StatementMPXChippewa31 min
Aug 10, 9:09 PM CDTSpecial Weather StatementMPXYellow Medicine36 min
Aug 10, 9:30 PM CDTSpecial Weather StatementMPXKandiyohi30 min
Aug 10, 9:33 PM CDTSpecial Weather StatementMPXRenville42 min
Aug 10, 10:00 PM CDTSpecial Weather StatementMPXMcLeod, Meeker45 min
Aug 10, 10:15 PM CDTSpecial Weather StatementMPXRenville45 min
Aug 10, 10:33 PM CDTSpecial Weather StatementMPXBrown, Redwood57 min
Aug 10, 10:37 PM CDTSpecial Weather StatementMPXCarver38 min
Aug 10, 10:40 PM CDTSpecial Weather StatementMPXNicollet, Sibley50 min
Aug 10, 11:00 PM CDTSpecial Weather StatementMPXBlue Earth, Watonwan45 min
Aug 10, 11:07 PM CDTSpecial Weather StatementMPXCarver, Hennepin, Scott53 min
Aug 10, 11:16 PM CDTSpecial Weather StatementMPXLe Sueur44 min
Aug 10, 11:28 PM CDTSpecial Weather StatementMPXMartin47 min
Aug 10, 11:53 PM CDTSpecial Weather StatementMPXDakota, Ramsey, Washington52 min
Aug 10, 11:53 PM CDTSpecial Weather StatementMPXBlue Earth37 min
Aug 10, 11:57 PM CDTSpecial Weather StatementMPXRice48 min
Aug 10, 11:59 PM CDTSevere Thunderstorm WarningMPXBlue Earth46 min
Aug 11, 12:10 AM CDTSpecial Weather StatementMPXFaribault35 min
Aug 11, 12:28 AM CDTSpecial Weather StatementMPXWaseca47 min
Aug 11, 12:32 AM CDTSpecial Weather StatementMPXFreeborn28 min
Aug 11, 12:40 AM CDTSpecial Weather StatementMPXGoodhue, Steele50 min
Aug 11, 1:24 AM CDTSpecial Weather StatementMPXGoodhue36 min
Aug 11, 2:02 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison43 min
Aug 11, 2:20 PM CDTSpecial Weather StatementMPXMille Lacs40 min
Aug 11, 2:26 PM CDTSevere Thunderstorm WarningMPXMorrison34 min
Aug 11, 2:43 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs47 min
Aug 11, 3:22 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti, Kanabec38 min
Aug 11, 3:25 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs35 min
Aug 11, 3:47 PM CDTSevere Thunderstorm WarningMPXChisago43 min
Aug 11, 3:51 PM CDTSevere Thunderstorm WarningMPXIsanti, Sherburne39 min
Aug 11, 3:54 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville51 min
Aug 11, 4:09 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Sherburne, Wright51 min
Aug 11, 4:22 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Washington38 min
Aug 11, 4:29 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXMcLeod, Sibley46 min
Aug 11, 4:33 PM CDTSevere Thunderstorm WarningMPXHennepin, Wright27 min
Aug 11, 4:37 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXMeeker, Wright23 min
Aug 11, 4:49 PM CDTSevere Thunderstorm WarningMPXWright11 min
Aug 11, 4:58 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXScott, Sibley32 min
Aug 11, 5:00 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXAnoka, Carver, Hennepin, McLeod, Ramsey, Scott and 2 more60 min
Aug 11, 5:13 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXLe Sueur, Nicollet, Sibley47 min
Aug 11, 5:16 PM CDTTornado WarningMPXLe Sueur, Nicollet, Sibley16 min
Aug 11, 5:29 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Washington46 min
Aug 11, 5:30 PM CDTSevere Thunderstorm WarningMPXMartin, Watonwan30 min
Aug 11, 5:44 PM CDTSevere Thunderstorm WarningMPXRice33 min
Aug 11, 5:54 PM CDTSpecial Weather StatementMPXSteele36 min
Aug 11, 6:01 PM CDTSpecial Weather StatementMPXFaribault, Martin44 min
Aug 11, 6:03 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca57 min
Aug 11, 6:32 PM CDTSpecial Weather StatementMPXGoodhue28 min
Aug 11, 6:32 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice28 min
Aug 11, 6:37 PM CDTSpecial Weather StatementMPXMartin23 min
Aug 11, 6:39 PM CDTSpecial Weather StatementMPXTodd51 min
Aug 11, 6:49 PM CDTTornado WarningMPXSteele11 min
Aug 11, 6:55 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin35 min
Aug 11, 6:57 PM CDTSpecial Weather StatementMPXLe Sueur, Rice33 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.